Hail, Carroll
- When
- April 20, 11:18 PM CST
- Where
- Carroll County, Eureka Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.400, -93.730
Strong thunderstorms developed along a cold front that moved into northwestern Arkansas during the early morning hours of the 21st. The strongest storms produced hail up to penny size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong thunderstorms developed along a cold front that moved into northwestern Arkansas during the early morning hours of the 21st. The strongest storms produced hail up to penny size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 20, 8:51 PM CST, 2 hours 27 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 951 PM CDT Wed Apr 20 2022 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 946 PM CDT Wed Apr 20 2022 A couple showers and storms attempted to develop east of the dryline late this afternoon and evening, but no storms could ever become established. Will maintain low pops for a couple more hours in parts of southeast Oklahoma where the most recent attempts at convection have occurred. Otherwise, attention turns to the cold front that has sagged down into northeast Oklahoma, and will soon stall. Elevated convection has recently developed on the cool side of this boundary across far northeast Oklahoma, and convection could continue to fester in this general area much of the night. Thus will keep pops overnight across parts of far northeast Oklahoma and far northwest Arkansas. Made a few adjustments to overnight lows in some places where current readings were below the previous forecast lows. It is likely that these locations will not see temperatures fall much if any more overnight. && .LONG TERM... (Tomorrow through Wednesday) Issued at 217 PM CDT Wed Apr 20 2022 A surface boundary across northeast Oklahoma into northwest Arkansas will return north as a warmfront by midday with and showers and lingering storms moving with it into Kansas. Expect another breezy day with temperatures warming well into the 70s after clouds break up in the afternoon. Strong southerly flow will continue on Friday for what will be the warmest day ahead of a deepening longwave trough across the western CONUS. Storm activity will be limited to the dryline across the High Plains until Saturday when the western trough moves east and exerts stronger forcing along the boundary being pushed toward central Oklahoma. The best rain chance will be late Saturday into Sunday as the northern portion of the trough lifts through the northern Plains with the southern portion splitting off across the Southern Rockies. This will force a slow moving frontal boundary through the area with deep moisture pooling along it to aid rainfall efficiency. Ensemble guidance shows a rather large footprint of >2" QPF across portions of eastern Oklahoma into western Arkansas by 12Z Monday so the heavy rainfall threat will need to be monitored as the event draws closer and timing and location become more confident. Canadian high pressure will move in late Monday behind the exiting shortwave bringing dry and stable air back into the region through mid-week. Temperatures will be muted quite a bit Sunday with widespread clouds and rain with below normal temperatures continuing early next week before returning to near normal by Wednesday. && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Wed Apr 20 2022 VFR to MVFR conditions are common across eastern Oklahoma and western Arkansas this evening. As we move through the night IFR ceilings will return overnight to all area sites with this trend continuing through the majority of Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 78 67 83 / 10 20 10 0 FSM 60 79 64 84 / 10 20 0 0 MLC 65 79 65 81 / 10 10 0 0 BVO 57 78 67 82 / 20 20 10 0 FYV 60 78 63 82 / 20 20 0 0 BYV 59 77 63 80 / 20 20 0 0 MKO 61 78 64 80 / 10 20 0 0 MIO 58 78 66 81 / 30 30 10 0 F10 64 79 65 81 / 10 10 0 0 HHW 65 79 64 81 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....24 AVIATION...10
Hazardous Weather Outlook
National Weather Service Tulsa OK
528 PM CDT Wed Apr 20 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
528 PM CDT Wed Apr 20 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...A narrow corridor across eastern Oklahoma.
ONSET...After 6 pm.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Parts of eastern Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Parts of eastern Oklahoma.
ONSET...After 6 pm.
HEAVY RAIN.
RISK...Limited.
AREA...Parts of eastern Oklahoma.
ONSET...After 6 pm.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Mainly the higher elevations of southeast Oklahoma.
ONSET...Mid Evening.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Western Osage and Pawnee Counties.
ONSET...Ongoing.
DISCUSSION...
Isolated thunderstorms are attempting to develop near the Highway
75 corridor ahead of a dryline at this time. These storms have
struggled to gain intensity thus far, but there remains a chance
that a storm or two may become better established through early
this evening. If a storm can become established, significant
severe weather will be possible, including large hail, damaging
winds, and tornadoes. The main threat will be in a rather narrow
corridor of eastern Oklahoma where instability is the greatest.
Once storms move east of the instability axis, rapid weakening
will likely occur as they approach far eastern Oklahoma.
Later tonight, additional storms may develop across parts of far
northeast Oklahoma and northwest Arkansas as a cold front pushes
south into the area. An isolated strong to marginally severe
storm will be possible, with marginally severe hail being the main
threat at that time.
Hot temperatures and lower humidity values behind the dryline
across western Osage and western Pawnee counties will keep fire
weather concerns heightened in those areas until around sunset.
South winds may gust to 30 to 40 miles an hour at times overnight
over the higher terrain areas of southeast Oklahoma as a strong
low level jet develops.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
A slight chance of thunderstorms will continue across northeast
Oklahoma on Thursday, however the greater focus for storms will
be farther west and north of the local region. Breezy southerly
winds will continue and help maintain a risk of grassland fires
across parts of Osage and Pawnee counties.
Thunderstorm chances increase late Saturday with a risk of
strong to severe storms. A cold front will move slowly across
the region Saturday night through Sunday with an increasing
risk of locally heavy rainfall and flooding potential.
weather.gov/tulsa contains additional information.The Springfield radar (KSGF), 97 km away, was scanning. The volume nearest the first event began at 05:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018064.